MAUDE Adverse Event Report: ZIMMER GMBH CEP FLEXIBLE SHAFT, TRI-SHANK; TRAUMA INSTRUMENT

ZIMMER GMBH CEP FLEXIBLE SHAFT, TRI-SHANK; TRAUMA INSTRUMENT
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: report source canada.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the drill shaft broke during surgery.No piece fell into the patient and there were no consequences or impact to the patient.Attempts have been made and no additional information on the reported event is required at this time.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, d9, d10, g3, g6, h2, h3, h6, h11.D10: item # 110010717, g7 depth gauge, lot # 016294.The instrument was returned for investigation.The event can be confirmed as the instrument is fractured in the spring-shaped area.The results of the fracture analysis state that the microstructure of the sample does not indicate any material defects; however, the surface deformation induced by the manufacturing process might lead or contribute to the fracture of the spring shaped part of the instrument.A review of the device manufacturing records confirmed no abnormalities or deviations.Review of the complaint history identified additional similar complaints for the reported item and no additional similar complaints for the reported part and lot combination.Based on the available information, the reported event can be confirmed.A root cause cannot be identified.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
CEP FLEXIBLE SHAFT, TRI-SHANK
Common Device Name
TRAUMA INSTRUMENT
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
Manufacturer (Section G)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ   8404
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18874902
Report Number0009613350-2024-00091
Device Sequence Number7887470
Product Code HWE
UDI-Device Identifier00889024277014
UDI-Public(01)00889024277014(11)200604(10)4503769474
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00879000705
Device Lot Number4503769474
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2024
Supplement Date Received by Manufacturer08/28/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date08/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/04/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
G7 DEPTH GAUGE; SEE H11 NARRATIVE
Patient SexUnknown